It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Message Board
THIS MESSAGE BOARD IS NO LONGER ACTIVE. TO SEE OUR ACTIVE MESSAGE BOARDS, PLEASE GO HERE





Message
Posted by Carol on August 31, 2000 at 17:44:49:

In Reply to: Re: Calcium channel blockers causing heart attacks? posted by Lois on August 31, 2000 at 17:08:50:


: : Did anyone hear about this new finding on the news yesterday? They stated channel calcium blockers are leading to 85,000 unnecessary heart attacks and causes of heart failure each year worldwide. I am taking NORVASC to treat high blood pressure and it is one of the named drugs to be dangerous. This scares me to death!! The article suggests doctors should switch their patients to ACE inhibitors instead. Is anyone on an ACE inhibitor and what is the name of the one you are taking? Have you had positive results with it?

: :Carol, I didn't hear the news on the subject but I read in the Journal Of Longevity mag. that
: according to the American Heart Association, calcium blockers increase the risk of heart
: attacks by over 60% because the heart muscle needs calcium to function properly. I was
: taking Norvasc also, and my doctor switched me to Lotrel, which I found out later was the
: same thing plus something else. I too have been scared because I was told by my doctor's
: nurse that I couldn't just abruptly stop taking the medication. The doctor wouldn't give me
: a straight answer about it and he put me back on Norvasc because of the cough side affect
: I got when taking the Lotrel. I am planning on going to another doctor soon and see how I
: can get off the drug. I didn't have any angina or heart problems when I began taking Norvasc.
: Now I have strange sensations and some pain in my chest. It is really scary. I don't know
: anything about ACE inhibitors, the article didn't list the side affects for those, but it did
: mention beta-blockers and said they were bad, too. I am considering trying to find a more
: natural way of controling BP. Have you heard of Hyperbalance? I wish I could find someone
: who has taken that and find out if they had any success. Good Luck on finding an alternative.

I haven't heard of Hyperbalance but I'm very interested in finding out more about it.
Like you, I have no history of angina or heart problems. I went for a yearly check-up and my blood pressure was elevated so my doctor prescribed Norvasc. Every since then I have had side-effects from the drug. I've gained about 10 lbs., have fluid rentention, and just feel tired most of the time. Of course my dr. says it's not the Norvasc but I know it is. I would really like to find an alternative treatment because I know ALL pharmaceuticals have side effects. I'm not a person who likes to take drugs. I had rather change lifestyle or whatever to correct the problem. Someone mentioned ATACAND for HBP. Have you ever heard of it? I plan to check it out further and see if this might help the problem with fewer side-effects. Keep me posted.

Follow Ups

All times are GMT -7. The time now is 07:29 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!